ADVERTISEMENT

Q. The skin around my eyes is itchy and red. Is it an allergic reaction?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 18, 2017 and last reviewed on: Oct 21, 2021

Hi doctor,

I appeared to have an allergic reaction to something, nearly two weeks ago. I was given antihistamines and a seven-day course of steroids (Prednisolone 40 mg). The allergy seems to subside, but it keeps coming back. I cannot be sure about the cause of this allergy. The surrounding skin around my eyes is itchy and red, from today morning. I have attached a photo of the initial flare-up. Please help.

#

Hi,

Welcome to icliniq.com.

I have seen the attached photo (attachment removed to protect patient identity).

This is called as acute urticaria with angioedema. It is basically an allergic reaction, which can be due to change in diet or new medications or idiopathic (sometimes the cause cannot be known).

Since there is swelling on the lips and eyes, you should visit an emergency room. You will need another course of oral steroid or injectable dose. Continue with the oral antihistamines.

And oral steroid should be tapered from 40 mg to lower doses and then stopped. If stopped suddenly at 40 mg, then there can be chances of recurrence. Self-medication is not advised in this condition.

Look out for symptoms like difficulty in swallowing or breathing. If they develop, visit a doctor as soon as possible. Do not wait. I suggest you get the following tests done:

  1. CBC (complete blood count) with ESR (erythrocyte sedimentation rate).
  2. Serum IgE (immunoglobulin E) levels.
  3. Urine routine microscopy.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My wife has urticaria. Please help.

Hi doctor, My son is 3 years old. His weight is 15 kg. He frequently throws up like once in two days or more. He often complains of a tummy ache and asks for water. Sometimes, water helps but at times it does not and he vomits after that. He is acti...   Read full

Urticaria - Causes and Treatment

Urticaria is a condition that is characterized by the presence of wheels or hives over the body ... Patients who experience urticaria have itching over the area ...   Read full

What medication should I take for my skin rashes?

.. the picture (attachment removed to protect patient identity). This is acute urticaria. I suggest you try taking the following: Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Tablet L...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Cosmetologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.